Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Vitesse de convergence dans le théorème limite central pour des chaînes de Markov fortement ergodiques

Loïc Hervé

Full-text: Open access

Résumé

Soit Q une probabilité de transition sur un espace mesurable E, admettant une probabilité invariante, soit (Xn)n une chaîne de Markov associée à Q, et soit ξ une fonction réelle mesurable sur E, et $S_n=\sum^n_{k=1}ξ(X_k)$. Sous des hypothèses fonctionnelles sur l’action de Q et des noyaux de Fourier Q(t), nous étudions la vitesse de convergence dans le théorème limite central pour la suite $(\frac{S_{n}}{\sqrt{n}})_{n}$. Selon les hypothèses nous obtenons une vitesse en nτ/2 pour tout τ<1, ou bien en n−1/2. Nous appliquons la méthode de Nagaev en l’améliorant, d’une part grâce à un théorème de perturbations de Keller et Liverani, d’autre part grâce à une majoration de $|\mathbb{E}[\mathrm{e}^{\mathrm{i}t{S_{n}}/{\sqrt{n}}}]-\mathrm{e}^{{-t^{2}}/{2}}|$ obtenue par une méthode de réduction en différence de martingale. Lorsque E est non compact ou ξ est non bornée, les conditions requises ici sur Q(t) (en substance, des conditions de moment sur ξ) sont plus faibles que celles habituellement imposées lorsqu’on utilise le théorème de perturbation standard. Par exemple, dans le cadre des chaînes V-géométriquement ergodiques ou des modèles itératifs Lipschitziens, on obtient dans le t.l.c. une vitesse en n−1/2 sous une hypothèse de moment d’ordre 3 sur ξ.

Abstract

Let Q be a transition probability on a measurable space E which admits an invariant probability measure, let (Xn)n be a Markov chain associated to Q, and let ξ be a real-valued measurable function on E, and $S_n=\sum^n_{k=1}ξ(X_k)$. Under functional hypotheses on the action of Q and the Fourier kernels Q(t), we investigate the rate of convergence in the central limit theorem for the sequence $(\frac{S_{n}}{\sqrt{n}})_{n}$. According to the hypotheses, we prove that the rate is, either O(nτ/2) for all τ<1, or O(n−1/2). We apply the spectral Nagaev’s method which is improved by using a perturbation theorem of Keller and Liverani, and a majoration of $|\mathbb{E}[\mathrm{e}^{\mathrm{i}t{S_{n}}/{\sqrt{n}}}]-\mathrm{e}^{{-t^{2}}/{2}}|$ obtained by a method of martingale difference reduction. When E is not compact or ξ is not bounded, the conditions required here on Q(t) (in substance, some moment conditions on ξ) are weaker than the ones usually imposed when the standard perturbation theorem is used in the spectral method. For example, in the case of V-geometric ergodic chains or Lipschitz iterative models, the rate of convergence in the c.l.t. is O(n−1/2) under a third moment condition on ξ.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 44, Number 2 (2008), 280-292.

Dates
First available in Project Euclid: 11 April 2008

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1207948220

Digital Object Identifier
doi:10.1214/07-AIHP101

Mathematical Reviews number (MathSciNet)
MR2446324

Zentralblatt MATH identifier
1178.60051

Subjects
Primary: 60J05–60F05

Keywords
Markov chains Rate of convergence in central limit theorem Spectral method

Citation

Hervé, Loïc. Vitesse de convergence dans le théorème limite central pour des chaînes de Markov fortement ergodiques. Ann. Inst. H. Poincaré Probab. Statist. 44 (2008), no. 2, 280--292. doi:10.1214/07-AIHP101. https://projecteuclid.org/euclid.aihp/1207948220


Export citation

References

  • V. Baladi. Positive Transfer Operators and Decay of Correlations. World Scientific. River Edge, NJ, 2000.
  • M. Benda. A central limit theorem for contractive stochastic dynamical systems. J. Appl. Probab. 35 (1998) 200–205.
  • E. Bolthausen. The Berry–Esseen theorem for strongly mixing Harris recurrent Markov chains. Z. Wahrsch. Verw. Gebiete 60 (1982) 283–289.
  • J.-P. Conze and A. Raugi. Convergence of iterates of a transfer operator, application to dynamical systems and to Markov chains. ESAIM Probab. Stat. 7 (2003) 115–146.
  • C. Cuny. Un TCL avec vitesse pour la marche aléatoire gauche sur le groupe affine de $R^d$. Ann. Inst. H. Poincaré Probab. Statist. 3 (2003) 487–503.
  • J. Dedecker and E. Rio. On mean central limit theorems for stationary sequences. Ann. Inst. H. Poincaré. To appear.
  • M. Duflo. Random Iterative Models. Applications of Mathematics. Springer, Berlin, 1997.
  • C. D. Fuh. Paley-type inequalities related to the central limit theorem for Markov chains. Sankhyã Ser. A 61 (1999) 89–100.
  • M. I. Gordin and B. A. Lifsic. On the central limit theorem for stationary Markov processes. Soviet. Math. Dokl. 19 (1978) 392–394.
  • Y. Guivarc'h and J. Hardy. Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov. Ann. Inst. H. Poincaré 24 (1988) 73–98.
  • H. Hennion. Sur un théorème spectral et son application aux noyaux lipchitziens. Proceeding of the A.M.S. 118 (1993) 627–634.
  • H. Hennion. Quasi-compactness and absolutely continuous kernels. Probab. Theory Related Fields. 139 (2007) 451–471.
  • H. Hennion and L. Hervé. Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness. Springer, Berlin, 2001.
  • H. Hennion and L. Hervé. Central limit theorems for iterated random Lipschitz mappings. Ann. Probab. 32 (2004) 1934–1984.
  • L. Hervé. Théorème local pour chaînes de Markov de probabilité de transition quasi-compacte. Applications aux chaînes $V$-géométriquement ergodiques et aux modèles itératifs. Ann. Inst. H. Poincaré Probab. Statist. 41 (2005) 179–196.
  • C. T. Ionescu-Tulcea and G. Marinescu. Théorème ergodique pour des classes d'opérations non complètement continues. Ann. of Math. 52 (1950) 140–147.
  • C. Jan. Vitesse de convergence dans le TCL pour des processus associés à des systèmes dynamiques et aux produits de matrices aléatoires. Thèse de doctorat, I.R.M.A.R., Université de Rennes I (2001).
  • G. L. Jones. On the Markov chain central limit theorem. Probab. Surv. 1 (2004) 299–320.
  • G. Keller and C. Liverani. Stability of the spectrum for transfer operators. Ann. Scuola Norm. Sup. Pisa. Cl. Sci. (4) 28 (1999) 141–152.
  • I. Kontoyiannis and S. P. Meyn. Spectral theory and limit theorems for geometrically ergodic Markov processses. Ann. Appl. Probab. 13 (2003) 304–362.
  • S. P. Meyn and R. L. Tweedie. Markov Chains and Stochastic Stability. Springer, London, 1993.
  • X. Milhaud and A. Raugi. Etude de l'estimateur du maximum de vraisemblance dans le cas d'un processus auto-régressif: convergence, normalité asymptotique, vitesse de convergence. Ann. Inst. H. Poincaré Probab. Statist. 25 (1989) 383–428.
  • S. V. Nagaev. Some limit theorems for stationary Markov chains. Theory Probab. Appl. 2 (1957) 378–406.
  • S. V. Nagaev. More exact statements of limit theorems for homogeneous Markov chains. Theory Probab. Appl. 6 (1961) 62–81.
  • D. Steinsaltz. Convergence of moments in a Markov-chain central limit theorem. Indag. Math. 12 (2001) 533–555.